MAUDE Adverse Event Report: CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE

CARDIOVASCULAR SYSTEMS, INC. WIRION EMBOLIC PROTECTION SYSTEM; EMBOLIC PROTECTION DEVICE
Model Number WRN-D6
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Analysis of the reported device is in progress.A supplemental report will be submitted when the device analysis is completed.Csi id: (b)(4).
 
Event or Problem Description
During a critical limb ischemia procedure, previously placed kissing stents created a tight bifurcation.A balloon was used to pretreat tight lesions in the superficial femoral artery (sfa) and ostial sfa.The wirion embolic protection device was prepared and advanced into the body.Due to the anatomy of the lesion, the filter was unable to advance past the distal lesion, and was removed undeployed.Orbital atherectomy was performed through the entire vessel on low speed.A new filter was opened and was still difficult to deploy past the lesion.The filter was eventually able to advance past the lesion.The vessel was treated again with orbital atherectomy and balloon angioplasty with a good result.Upon removal attempts, the filter was unable to be reached with the retrieval catheter.A non-csi catheter was inserted and all devices were removed together with no patient complications.Particulate was observed in the filter.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h1, h2, h3, h6, h10.The wirion eps retrieval catheter was returned to csi for analysis.The filter was not returned.Analysis of the catheter revealed a separation in the shaft.It is unknown if the reported issues advancing through the anatomy led to the damage seen on the catheter, or if the damage on the catheter contributed to the difficulty experienced during the procedure.It is possible that the damage is related to the reported event, however this could not be confirmed.As the filter was not returned for analysis, it could not be determined if it contributed to the reported event.The material inspection report for this device lot number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements prior to distribution.(b)(4).

Brand Name
WIRION EMBOLIC PROTECTION SYSTEM
Common Device Name
EMBOLIC PROTECTION DEVICE
Manufacturer (Section D)
CARDIOVASCULAR SYSTEMS, INC.
1225 old highway 8 nw
st. paul, mn MN 55112
MDR Report Key12436484
Report Number3004742232-2021-00315
Device Sequence Number3580728
Product Code NTE
UDI-Device Identifier10850000491882
UDI-Public(01)10850000491882(17)230411(10)0000087909
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K210282
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/11/2023
Device Model NumberWRN-D6
Device Catalogue Number7-10078-01
Device Lot Number0000087909
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/02/2021
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/13/2021
Supplement Date Received by Manufacturer09/14/2021
Initial Report FDA Received Date09/07/2021
Supplement Report FDA Received Date09/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;